Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 23, 2011, 9:40 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at May 23, 2011, 11:02 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 9:40 AM CDT (14:40 UTC)
- In effect from
- May 23, 2011, 11:02 AM CDT
- Expired
- May 23, 2011, 1:51 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
036 WGUS44 KMEG 231440 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-240243- /O.NEW.KMEG.FL.W.0082.110523T1602Z-110524T0243Z/ /HLST1.1.ER.110523T1602Z.110523T1800Z.110523T2043Z.NO/ 940 AM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * FROM THIS MORNING THROUGH THIS EVENING. * AT 09 AM MONDAY THE STAGE WAS...8.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 9.5 FEET BY EARLY AFTERNOON TODAY. * FLOOD STAGE IS 9.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MORNING AND CONTINUE TO RISE TO NEAR 9.5 FEET BY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
1 follow-up statement
715 WGUS84 KMEG 231851 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 151 PM CDT MON MAY 23 2011 THE FLOOD WARNING HAS BEEN CANCELED FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-231921- /O.CAN.KMEG.FL.W.0082.000000T0000Z-110524T0243Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 151 PM CDT MON MAY 23 2011 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR HALLS * AT 01 PM MONDAY THE STAGE WAS 7.4 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 9.0 FEET. * AT 8.5 FEET...WATER IS PONDING ON LOW LYING FARM LAND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 23, 6:03 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 23, 6:03 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 603 AM CDT MON MAY 23 2011 .PREV DISCUSSION... /ISSUED 401 AM CDT MON MAY 23 2011/ DISCUSSION... MCS WAS IN THE DECAYING STAGES NORTH OF I40 AT DISCUSSION TIME. THIS FEATURE LAID DOWN AN OUTFLOW BOUNDARY THAT HAD MOVED AS FAR SOUTH AS NORTH MS. WILL EXPIRE THE FLASH FLOOD WATCH EARLY FOR NORTHEAST AR. AN INITIALLY WORKED OVER ATMOSPHERE SHOULD GRADUALLY RECOVER TODAY...WITH A SUFFICIENTLY STRONG LOW LEVEL PRESSURE GRADIENT TO DRIVE THE OUTFLOW BOUNDARY NORTH. WHERE THE BOUNDARY ENDS UP BY MIDAFTERNOON IS NOT ENTIRELY CLEAR. SHORT TERM FORECAST MODELS ARE OF LITTLE HELP HERE. SYNOPTICALLY... THE 06Z NAM BRINGS A LOW AMPLITUDE SHORTWAVE INTO THE OZARKS THIS AFTERNOON. THIS SHOULD HELP STORMS FIRE OVER THE WEAKLY CAPPED HIGHER TERRAIN. ONCE STORMS DEVELOP OVER THE EASTERN OK/AR/SOUTHERN MO...THEY SHOULD CONTINUE EAST. AS WAS THE CASE SUNDAY EVENING... A SOUTHWARD PROPAGATION WILL BE POSSIBLE IF A COLD POOL CAN BE ESTABLISHED... RESULTING IN STORMS ENTERING NORTHEAST AR. OVERALL... FEW CHANGES FROM EARLIER FORECASTS. BEST RAIN CHANCES WILL OCCUR NORTH OF I40 TODAY... WITH ISOLATED CONDITIONAL SEVERE THREAT POSSIBLE AS FAR SOUTH AS FAR NORTHERN MS. TUESDAY MAY SEE BETTER STORM CHANCES DURING THE MORNING...BEFORE UPPER LEVEL RIDGE DEVELOPMENT PUSHES THE MAIN STORM TRACK TOO FAR NORTH INTO CENTRAL MO. THIS UPPER LEVEL RIDGING WILL BE SHORT LIVED AND OCCUR IN ADVANCE OF A VIGOROUS UPPER LEVEL LOW THAT WILL MOVE INTO THE CENTRAL PLAINS BY WEDNESDAY MORNING. WITH MODERATE LOW LEVEL INSTABILITY AND STRONG UPPER LEVEL DIFFLUENCE...THE MIDSOUTH WILL SEE AN ENHANCED SEVERE WEATHER CHANCES... LIKELY PEAKING WEDNESDAY EVENING INTO EARLY MORNING THURSDAY. AT THIS EARLY TIME...A FEW DISCRETE SUPERCELLS APPEAR POSSIBLE WEDNESDAY AFTERNOON...FOLLOWED BY A FRONTAL/LINEAR MCS WEDNESDAY NIGHT. YESTERDAY/S 12Z GFS/ECMWF RUNS DEPARTED FROM EARLIER SOLUTIONS WITH RESPECT TO A CLOSED UPPER LOW DEVELOPMENT OVER THE APPALACHIANS THIS WEEKEND. LATEST SOLUTIONS FROM BOTH MODELS NOW TAKE A MUCH WEAKER OPEN WAVE EASTWARD ACROSS THE GREAT LAKES... WHILE DEVELOPING A HIGH AMPLITUDE UPPER RIDGE OVER THE SOUTHEAST U.S. DURING THE WEEKEND. THIS WOULD RESULT IN WARMER...DRIER AND MORE SUMMERLIKE CONDITIONS FOR THE MIDSOUTH OVER THE MEMORIAL DAY HOLIDAY...LASTING INTO AT LEAST THE MIDDLE OF NEXT WEEK. PWB && .AVIATION... 12Z TAF SET LOW CONFIDENCE FORECAST WITH THIS TAF SET. LINGERING SHOWERS FROM LAST NIGHTS CONVECTION CONTINUE ACROSS OVER MUCH OF WEST TENNESSEE. EXPECT THESE TO CONTINUE TO DISSIPATE OR PUSH EAST OVER THE NEXT COUPLE OF HOURS. THEREAFTER...EXPECT A BREAK AS ATMOPSHERE IS PRETTY WORKED OVER FROM LAST NIGHTS CONVECTION. ALTHOUGH CAN/T RULE OUT A FEW TSRAS DEVELOPING ALONG LEFTOVER BOUNDARIES FROM LAST NIGHTS CONVECTION. ALTHOUGH EXPECT BEST CHANCES FOR TSRAS MAY OCCUR AROUND LATER THIS EVENING INTO THE OVERNIGHT HOURS AS CONVECTION THAT WILL LKLY DEVELOP OVER MISSOURI PUSHES INTO THE AREA. WINDS ARE VERY VARIABLE AT THIS TIME BUT SHOULD BECOME S OR SSW AT 10-15 KTS SUSTAINED BY 18Z. SPEEDS WILL DECREASE AFTER 01Z. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 85 70 87 72 / 30 30 10 10 MKL 85 67 86 69 / 40 30 20 20 JBR 82 67 84 70 / 50 50 20 20 TUP 90 68 90 70 / 20 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 23, 3:14 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT MON MAY 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A CLARKSDALE TO TUPELO MISSISSIPPI LINE. PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE NORTH OF INTERSTATE 40. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY OVER AREAS TO THE NORTH OF INTERSTATE 40. THUNDERSTORMS WILL BECOME MORE WIDESPREAD WEDNESDAY AND WEDNESDAY NIGHT... WITH AN ENHANCED SEVERE WEATHER THREAT OVER MUCH OF THE MIDSOUTH. LARGE HAIL... DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THURSDAY. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:36 PM CDT | Flash Flood Watch | MEG | Dyer, Lake, Lauderdale, Obion | 7 hr |
| May 22, 10:39 PM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 41 min |
| May 22, 11:14 PM CDT | Special Weather Statement | MEG | Hardeman | 31 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman | 50 min |
| May 22, 11:33 PM CDT | Special Weather Statement | MEG | Lake | 57 min |
| May 22, 11:59 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| May 23, 12:18 AM CDT | Special Weather Statement | MEG | Madison | 27 min |
| May 23, 12:26 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale, Obion, Weakley | 64 min |
| May 23, 12:53 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Lauderdale, Madison, Shelby, Tipton | 67 min |
| May 23, 2:21 AM CDT | Flash Flood Warning | MEG | Haywood, Lauderdale, Tipton | 3 hr |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 39 min |
| May 23, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 46 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion | 41 min |
| May 23, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 47 min |
| May 23, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Weakley | 50 min |
| May 23, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 40 min |
| May 23, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 52 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 43 min |
| May 23, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 50 min |
| May 23, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 49 min |
| May 23, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Henderson, Madison | 47 min |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.